Alert archive / Kansas / Frost Advisories in 2005

Frost Advisory 2, NWS Goodland, KS

October 6, 20058 counties in Kansas

NWS Goodland, KS issued this frost advisory at Oct 6, 2005, 4:28 PM CDT for 8 counties in Kansas. It took effect at Oct 7, 2005, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2005, 4:28 PM CDT (21:28 UTC)
In effect from
Oct 7, 2005, 1:00 AM CDT
Expired
Oct 7, 2005, 10:00 AM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 062128
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT THU OCT 6 2005

...HARD FREEZE AND FROST EXPECTED ACROSS NORTHWEST KANSAS AND A
PORTION OF EXTREME SOUTHWEST NEBRASKA INTO FRIDAY MORNING...

.THICK CLOUD COVER DID NOT ALLOW TEMPERATURES TO RISE MUCH. HOWEVER...
THAT CLOUD COVER IS EXPECTED TO MOVE OUT OF THE AREA BY LATE THIS EVENING.
WITH NO CLOUD COVER...LIGHT WINDS...AND LOW DEWPOINTS...TEMPERATURES
SHOULD HAVE NO TROUBLE DROPPING. LOCATIONS ALONG AND EAST OF A LINE
FROM MCCOOK TO HOXIE TO GOVE WILL HAVE THE LIGHTEST WINDS THROUGH
THE NIGHT TO ALLOW THEM TO HAVE THE LOWEST TEMPERATURES AND THE
BEST CHANCE FOR A HARD FREEZE. LOCATIONS OVER THE REMAINDER OF WESTERN
KANSAS WILL HAVE THE WINDS INCREASE SOONER WHICH WILL KEEP THEM
FROM GETTING AS COLD...AND ONLY ALLOW AREAS OF FROST TO DEVELOP.

KSZ003-004-015-016-029-NEZ081-070400-
/X.NEW.KGLD.FZ.W.0002.051007T0600Z-051007T1500Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
428 PM CDT THU OCT 6 2005

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. 

CLOUDS WILL DECREASE BY LATE EVENING. LIGHT WINDS AND LOW
DEWPOINTS WILL THEN ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S
DURING THIS TIME. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE
FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.
THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

KSZ001-002-013-014-027-028-041-042-070400-
/X.NEW.KGLD.FR.Y.0002.051007T0600Z-051007T1500Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
428 PM CDT THU OCT 6 2005 /328 PM MDT THU OCT 6 2005/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY. 

CLOUDS WILL MOVE OUT OF THE AREA BY LATE EVENING. ONCE THIS
HAPPENS...LIGHT WINDS AND JUST ENOUGH LOW LEVEL MOISTURE WILL
ALLOW FROST TO FORM DURING THIS TIME. A FROST ADVISORY IS ISSUED
WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE
WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER
HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

BULLER
4 follow-up statements
000 
WWUS73 KGLD 070307
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
907 PM MDT THU OCT 6 2005

KSZ001-013-027-071115-
/X.UPG.KGLD.FR.Y.0002.051007T0600Z-051007T1500Z/
/X.EXA.KGLD.FZ.W.0002.051007T0600Z-051007T1500Z/
CHEYENNE KS-SHERMAN-WALLACE-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...SHARON SPRINGS
1007 PM CDT THU OCT 6 2005 /907 PM MDT THU OCT 6 2005/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ FRIDAY. THE FROST ADVISORY IS NO LONGER
IN EFFECT. 

LIGHT WINDS AND LOW DEWPOINTS WILL ALLOW TEMPERATURES TO DROP
INTO THE UPPER 20S OVERNIGHT.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

COZ090>092-071115-
/X.EXA.KGLD.FZ.W.0002.051007T0600Z-051007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
907 PM MDT THU OCT 6 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY.

LIGHT WINDS AND LOW DEWPOINTS WILL ALLOW TEMPERATURES TO DROP
INTO THE UPPER 20S OVERNIGHT.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.
  
$$

KSZ003-004-015-016-029-NEZ081-071115-
/X.CON.KGLD.FZ.W.0002.051007T0600Z-051007T1500Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
1007 PM CDT THU OCT 6 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY.

CLOUDS WILL DECREASE BY LATE EVENING. LIGHT WINDS AND LOW
DEWPOINTS WILL THEN ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S
DURING THIS TIME.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ002-014-028-041-042-071115-
/X.CON.KGLD.FR.Y.0002.051007T0600Z-051007T1500Z/
RAWLINS-THOMAS-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ATWOOD...COLBY...OAKLEY...TRIBUNE...
LEOTI
1007 PM CDT THU OCT 6 2005 /907 PM MDT THU OCT 6 2005/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ FRIDAY. 

CLOUDS WILL MOVE OUT OF THE AREA BY LATE EVENING. ONCE THIS
HAPPENS...LIGHT WINDS AND JUST ENOUGH LOW LEVEL MOISTURE WILL
ALLOW FROST TO FORM DURING THIS TIME.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

FS
000 
WWUS73 KGLD 071016
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
416 AM MDT FRI OCT 7 2005

KSZ002-041-071500-
/X.UPG.KGLD.FR.Y.0002.000000T0000Z-051007T1500Z/
/X.EXA.KGLD.FZ.W.0002.000000T0000Z-051007T1500Z/
RAWLINS-GREELEY-
INCLUDING THE CITIES OF...ATWOOD...TRIBUNE
516 AM CDT FRI OCT 7 2005 /416 AM MDT FRI OCT 7 2005/

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS
MORNING. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES IN THE ATWOOD AND TRIBUNE AREAS HAVE FALLEN BELOW 28
DEGREES UNDER LIGHT WINDS AND A CLEAR SKY. THEREFORE...THE FROST
ADVISORY THAT WAS IN EFFECT HAS BEEN UPGRADED TO A FREEZE WARNING. 

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

COZ090>092-KSZ001-003-004-013-015-016-027-029-NEZ081-071500-
/X.CON.KGLD.FZ.W.0002.000000T0000Z-051007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DECATUR-NORTON-SHERMAN-
SHERIDAN-GRAHAM-WALLACE-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...OBERLIN...NORTON...GOODLAND...
HOXIE...HILL CITY...SHARON SPRINGS...QUINTER...MCCOOK
516 AM CDT FRI OCT 7 2005 /416 AM MDT FRI OCT 7 2005/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/
THIS MORNING. 

TEMPERATURES WEST OF HIGHWAY 83 HAVE GENERALLY FALLEN BELOW 28
DEGREES WITH TEMPERATURES EAST OF HIGHWAY 83 AROUND 30 DEGREES.
TEMPERATURES WEST OF THE HIGHWAY WILL SLOWLY RISE AS LIGHT
SOUTHWEST WINDS DEVELOP. TO THE EAST...TEMPERATURES MAY FALL
ANOTHER FEW DEGREES UNDER LIGHT WINDS AND A CLEAR SKY. 

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST
OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

KSZ014-028-042-071500-
/X.CON.KGLD.FR.Y.0002.000000T0000Z-051007T1500Z/
THOMAS-LOGAN-WICHITA-
INCLUDING THE CITIES OF...COLBY...OAKLEY...LEOTI
516 AM CDT FRI OCT 7 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

TEMPERATURES ARE GENERALLY NEAR 30 DEGREES AND WITH LIGHT
SOUTHWEST WINDS DEVELOPING OVER THE NEXT FEW HOURS STEADY OR
SLOWLY RISING TEMPERATURES CAN BE EXPECTED. 

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

DDT
000 
WWUS73 KGLD 071415
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
815 AM MDT FRI OCT 7 2005

...TEMPERATURES HAVE RISEN THROUGH THE MORNING HOURS...

.AS THE SUN CONTINUES RISE...TEMPERATURES WILL CONTINUE TO CLIMB
ACROSS THE REGION AND WILL NO LONGER POSE A PROBLEM TO VEGETATION.

COZ090>092-KSZ001>004-013-015-016-027-029-041-NEZ081-071515-
/X.CAN.KGLD.FZ.W.0002.000000T0000Z-051007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-SHERIDAN-GRAHAM-WALLACE-GOVE-GREELEY-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...HOXIE...HILL CITY...SHARON SPRINGS...QUINTER...
TRIBUNE...MCCOOK
915 AM CDT FRI OCT 7 2005 /815 AM MDT FRI OCT 7 2005/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FREEZE
WARNING. 

$$

KSZ014-028-042-071515-
/X.CAN.KGLD.FR.Y.0002.000000T0000Z-051007T1500Z/
THOMAS-LOGAN-WICHITA-
INCLUDING THE CITIES OF...COLBY...OAKLEY...LEOTI
915 AM CDT FRI OCT 7 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY. 

$$

MBM
000 
WWUS73 KGLD 071425 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
824 AM MDT FRI OCT 7 2005

...TEMPERATURES HAVE RISEN THROUGH THE MORNING HOURS...

.AS THE SUN CONTINUES TO RISE...TEMPERATURES WILL CONTINUE TO CLIMB
ACROSS THE REGION AND WILL NO LONGER POSE A PROBLEM TO VEGETATION.

COZ090>092-KSZ001>004-013-015-016-027-029-041-NEZ081-071530-
/X.CAN.KGLD.FZ.W.0002.000000T0000Z-051007T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-SHERIDAN-GRAHAM-WALLACE-GOVE-GREELEY-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...HOXIE...HILL CITY...SHARON SPRINGS...QUINTER...
TRIBUNE...MCCOOK
924 AM CDT FRI OCT 7 2005 /824 AM MDT FRI OCT 7 2005/

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FREEZE
WARNING. 

$$

KSZ014-028-042-071530-
/X.CAN.KGLD.FR.Y.0002.000000T0000Z-051007T1500Z/
THOMAS-LOGAN-WICHITA-
INCLUDING THE CITIES OF...COLBY...OAKLEY...LEOTI
924 AM CDT FRI OCT 7 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY. 

$$

MBM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:25 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 6, 3:25 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT THU OCT 6 2005

.DISCUSSION...FORECAST PROBLEMS WILL BE HOW COLD IT GETS TONIGHT...
AMOUNT OF WARMUP TO TAKE PLACE...AND TIMING OF STORM SYSTEM FOR THE
BEGINNING OF NEXT WEEK. SATELLITE SHOWING A PROGRESSIVE PATTERN FOR
THE MOST PART. TWO PLACES TO NOTE. UPPER TROUGH DEEPENING/DIGGING
OVER THE EASTERN PACIFIC AND BLOCKY SITUATION OVER THE SOUTHEAST
PORTION OF THE COUNTRY. AT JET LEVEL...MODELS INITIALIZED FINE.

AT MID LEVELS...NAM INITIALIZED WAY TOO HIGH ON HEIGHTS. ECMWF/NGM
ALSO WERE TOO HIGH BUT NOT AS BAD. GFS/UKMET INITIALIZED THE BEST
BUT THEY HAD THEIR PROBLEMS. THEY WERE A LITTLE TOO FAR EAST WITH
INCOMING TROUGH AXIS. THEY WERE ALSO NOT QUITE DEEP ENOUGH WITH
THIS TROUGH AND WITH EXITING NORTHERN TROUGH. AT LOW LEVELS...NAM
APPEARS TO BE HANDLING THE SURFACE FIELD THE BEST. IT HAS THE SURFACE
RIDGE THE FURTHEST WEST OF THE MODELS AND KEEPS IT THAT WAY. NAM/GFS
WERE CLOSE ON DEWPOINTS. UKMET/GFS WERE DOING A LITTLE BETTER THAN
THE NAM/ECMWF ON TEMPERATURES. EARLY ON WILL TREND MORE TOWARD THE
NAM AND THEN GO TOWARD THE UKMET/GFS BY THE END OF THE PERIOD.

TONIGHT/FRIDAY...TEDIOUS FORECAST FOR TONIGHT. BIG QUESTION WILL BE
WHEN THE CLOUDS CLEAR OUT. APPEARS THEY WILL DO SO WHEN WESTERN
TROUGH AND RIGHT REAR QUADRANT MOVES THROUGH/AWAY AND CLEANS THE
CLOUDS OUT. HIGHLIGHT WILL DEFINITELY BE NEEDED IN THE EASTERN
COUNTIES. MODEL CONSENSUS IS TO HAVE LOWER TO MIDDLE 20S ON THE
DEWPOINTS WITH LIGHT WINDS. IF CLOUDS HANG IN LONGER...THEN THAT
COULD GET MESSED UP. FROST ADVISORY WOULD BE THE EASIEST WAY TO GO...
AND NO MATTER WHAT I CHOOSE WILL MESH WITH NEIGHBORS. THE THREE
NEBRASKA COUNTIES VERIFIED WITH A FROST. THE NEXT QUESTION IS IF I
WANT TO PUT A FROST ADVISORY FOR THE WESTERN MOST TWO TIERS OF KANSAS
COUNTIES. WILL BE GETTING RETURN FLOW AND DOWNSLOPE WINDS THERE BY
LATE EVENING...AND SHOULD KEEP TEMPERATURES UP SOME.

OF COURSE IF THE CLOUDS DO NOT ALLOW ANY KIND OF WARMING TODAY AND
HAVE TEMPERATURES LOWER THAN FORECAST...MOST OF THE FORECAST AREA
COULD END UP WITH A HIGHLIGHT. BASED ON CURRENT CLOUD AND
TEMPERATURE TRENDS HAVE DONE THE FOLLOWING. FROM 06Z TO 15Z WILL
HAVE A FREEZE WARNING FOR THE EASTERN SIX COUNTIES AND A FROST
ADVISORY FOR THE WESTERN TWO TIER OF KANSAS COUNTIES. WILL HAVE
PATCHY FROST EVERYWHERE ELSE...ESPECIALLY IN EASTERN COLORADO WHERE
THINK THE WINDS WILL STAY UP ENOUGH TO KEEP AREAS OF FROST FORMING.
WILL HAVE PLENTY OF SUN TOMORROW BUT WILL HAVE RECYCLED COOL AIR.
WILL TEND TO GO TOWARD THE COOLEST GUIDANCE.

FRIDAY NIGHT/SATURDAY...WITH GOOD RIDGING AND STRONG NORTH TO SOUTH
JET BEHIND INCOMING WEST COAST SYSTEM...BELIEVE A SLOWER SOLUTION OF
SYSTEM WILL BE IN ORDER. SOUTHERLY WINDS...INCREASING DEWPOINTS...
AND MAYBE SOME STRATUS WILL KEEP THE MINS UP HIGHER. MAY SEE SOME
INCREASE IN HIGH CLOUD COVER IN THE AFTERNOON. NO MATTER WHAT SHOULD
SEE A DECENT AMOUNT OF SUN. SOUNDINGS STILL SHOWING SOME INVERSION
THROUGH THE DAY SO WILL PROBABLY NOT MIX COMPLETELY. WILL TEND TOWARD
THE COOLER GUIDANCE.

SATURDAY NIGHT/SUNDAY...ABOVE REASONING ON UPPER TROUGH EVOLUTION
APPLIES HERE AS WELL. WINDS...INCREASING DEWPOINTS AND STRATUS WILL
ONCE AGAIN MAKE FOR WARMER MINS. PLAN ON GOING NEAR TO ABOVE THE
GUIDANCE. WITH THICK OR INCREASING CLOUD COVER THROUGH A DEEP
LAYER ALONG WITH SOME COLD ADVECTION...WILL MAKE FOR A COOL DAY...
ESPECIALLY IN THE NORTHWEST HALF. WOULD NOT BE SUPRISED IF LATER
SHIFTS WILL NEED TO LOWER THE MAXES FOR THIS DAY. THE LOW POPS FOR
SUNDAY AFTERNOON LOOK IN ORDER FOR NOW BUT THEY MAY NEED TO BE PUSHED
BACK/TAKEN OUT DEPENDING ON MODEL TRENDS.

SUNDAY NIGHT THROUGH THURSDAY...GFS MODEL TREND WAS TO SPEED UP
TROUGH FOR NEXT WEEK AND HAVE IT FURTHER NORTH AND EAST THAN
PREVIOUS RUN. ECMWF IS SLOWER AND FURTHER SOUTHWEST. 500 MB
ENSEMBLES LOOK TO BE LEANING TOWARD A SLOWER...DEEPER...AND FURTHER
SOUTHWEST SOLUTION. GOING WITH THIS AND ABOVE MENTIONED JET
ORIENTATION...HAVE LOWERED POPS SLIGHTLY FOR SUNDAY NIGHT...KEPT
THEM THE SAME ON MONDAY...INCREASED THEM MONDAY NIGHT...AND KEPT A
SLIGHT CHANCE FOR TUESDAY. NOTICED FOR TUESDAY NIGHT THAT NEIGHBORS
KEPT A MENTION IN. NO MATTER WHICH MODEL YOU CHOSE...PRECIPITATION
SHOULD BE DONE OR ALMOST DONE. KEPT A SLIGHT CHANCE FOR THE EAST
TUESDAY NIGHT. KEPT WEDNESDAY INTO THURSDAY DRY.

LOWERED MAXES SOME...ESPECIALLY ON MONDAY. BOTH GFS AND ECMWF ARE
SIMILAR AT THE SURFACE WITH WINDS AND TEMPERATURES. THINK WILL BE
NEEDING TO LOWER MAXES MORE FOR MONDAY. ALSO TENDED TO GO NEAR TO
SLIGHTLY ABOVE ON THE MINS WITH THE CLOUD COVER IN PLACE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FREEZE WARNING FOR MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR
     KSZ003-KSZ004-KSZ015-KSZ016-KSZ029.

     FROST ADVISORY FOR MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR
     KSZ001-KSZ002-KSZ013-KSZ014-KSZ027-KSZ028-KSZ041-KSZ042.

NE...FREEZE WARNING FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR NEZ081.

CO...NONE.
&&

BULLER
Hazardous weather outlook, Oct 6, 5:00 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MDT THU OCT 6 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071730-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
500 AM CDT THU OCT 6 2005 /400 AM MDT THU OCT 6 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DDT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:28 PM CDTFreeze WarningGLDDecatur, Gove, Graham, Norton, Sheridan17 hr

Nearby

Frost Advisories in Kansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.